MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553680
Medical Device Problem Codes Entrapment of Device (1212); Use of Device Problem (1670); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a hot axios stent was to be implanted in a transgastric position to treat a pseudocyst during an endoscopic ultrasound (eus) procedure performed on (b)(6) 2021.The physician was using the eus method of deployment where the second flange of the stent is deployed in the scope, and then the stent is released from the scope by advancing the catheter and retracting the scope in a 1:1 fashion.During the procedure, the stent was fully deployed; however, the second flange did not release from the scope.The partially deployed stent was removed together with the scope.The procedure was completed using another axios stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: it was reported that the handle was rotated as the device was luer locked to the scope.The hot axios stent and delivery system directions for use state, "rotate the winged luer lock clockwise to secure the delivery system handle to the echoendoscope.".
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block h6: medical device problem code a1502 captures the reportable event of stent first flange difficult to position.Block h10: a hot axios stent and delivery system were returned for analysis.The stent was returned fully covered by the outer sheath and undeployed.The delivery system was received in position "1".Visual examination of the returned device found the lock sign missing.Functional inspection was performed and the stent was able to fully deploy.A destructive test was performed; however, the sheath was not twisted.No issues with the stent and delivery system were noted.The reported event of stent first flange difficult to position could not be confirmed because this failure occurred during the procedure and could not be functionally/visually verified.Additionally, the stent was returned fully covered by the outer sheath and undeployed.A labeling review was performed and, from the information available, this device was used in a manner inconsistent with the ifu (instructions for use) / product label.The complainant reported that the handle was rotated as the device was luer locked to the scope.The ifu states, "rotate the winged luer lock clockwise to secure the delivery system handle to the echoendoscope." additionally during visual inspection the locking sign was missing on the device and this was traced to a manufacturing deficiency.An investigation was completed and corrective actions to avoid recurrence of this failure have been put into place.Taking all available information into consideration, the investigation concluded that the reported events were likely due to factors encountered during the procedure.There is not enough information to confirm the reported event of stent first flange difficult to position as the first flange was received undeployed.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
AXIOS
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12576305
Report Number3005099803-2021-05157
Device Sequence Number19705106
Product Code PCU
UDI-Device Identifier00191506008086
UDI-Public00191506008086
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K203132
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553680
Device Catalogue Number5368
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer11/11/2021
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date12/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown